Alert archive / Ohio / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 40, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 26, 2020, 4:30 PM EDT for Lucas County, Ohio. It was in force for 30 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2020, 4:30 PM EDT (20:30 UTC)
- Expired
- May 26, 2020, 5:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Lucas County, OH
The radar
The Detroit radar (KDTX), 117 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 4:33 PM EDT | HAIL 1 | 1 E Ottawa Hills, OH | TRAINED SPOTTER REPORTED NICKEL AND QUARTER SIZED HAIL AND HEAVY RAINFALL NEAR THE INTERSECTION OF KENWOOD AND SECOR. |
| May 26, 4:37 PM EDT | TSTM WND DMG | 1 Ese Ottawa Hills, OH | NUMEROUS TREE BRANCHES DOWN ACROSS THE OTTAWA HILLS/OLD ORCHARD AREA. |
| May 26, 4:50 PM EDT | HAIL 0.7 | Sylvania, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1338 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
199
WUUS51 KCLE 262030
SVRCLE
OHC095-262100-
/O.NEW.KCLE.SV.W.0040.200526T2030Z-200526T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
430 PM EDT Tue May 26 2020
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Northwestern Lucas County in northwestern Ohio...
* Until 500 PM EDT.
* At 430 PM EDT, a severe thunderstorm was located over Toledo,
moving northwest at 25 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Toledo, Oregon, Sylvania, Northwood, Holland, Maumee and Ottawa
Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4173 8349 4163 8344 4161 8349 4162 8357
4158 8361 4155 8369 4172 8380
TIME...MOT...LOC 2030Z 151DEG 21KT 4165 8362
HAIL...0.88IN
WIND...60MPH
$$
Oudeman2 follow-up statements
106
WWUS51 KCLE 262038
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
438 PM EDT Tue May 26 2020
OHC095-262100-
/O.CON.KCLE.SV.W.0040.000000T0000Z-200526T2100Z/
Lucas OH-
438 PM EDT Tue May 26 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHWESTERN LUCAS COUNTY...
At 438 PM EDT, a severe thunderstorm was located near Toledo, moving
northwest at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
Locations impacted include...
Toledo, Oregon, Sylvania, Northwood, Holland, Maumee and Ottawa
Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4173 8349 4163 8344 4161 8349 4162 8357
4158 8361 4155 8369 4172 8380
TIME...MOT...LOC 2038Z 142DEG 16KT 4166 8364
HAIL...1.00IN
WIND...60MPH
$$
Oudeman788
WWUS51 KCLE 262057
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
457 PM EDT Tue May 26 2020
OHC095-262105-
/O.EXP.KCLE.SV.W.0040.000000T0000Z-200526T2100Z/
Lucas OH-
457 PM EDT Tue May 26 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LUCAS COUNTY WILL
EXPIRE AT 500 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
LAT...LON 4173 8349 4163 8344 4161 8349 4162 8357
4158 8361 4155 8369 4172 8380
TIME...MOT...LOC 2055Z 151DEG 21KT 4173 8369
$$
OudemanWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 4:01 PM EDT, 29 minutes earlier.
Area forecast discussion, May 26, 4:01 PM EDT, 29 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 401 PM EDT Tue May 26 2020 .SYNOPSIS... The western periphery of high pressure will extend back into the Ohio Valley through Wednesday. Weak low pressure enters from the Carolinas on Wednesday and moves north along the Appalachians on Wednesday night into Thursday. A cold front crosses the area on Friday. High pressure enters the Great Lakes region for the weekend. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... A couple showers and thunderstorms have developed over western Ohio and will persist for the next couple of hours before diminishing with the loss of diurnal heating. Any storms will remain sub-severe with lack of shear over the region. Diurnal cumulus over the region should also follow suit and persistence seems to be the forecast for tonight with lows in the mid to upper 60s over the forecast area. The upper high moves east on Wednesday and some better flow from the south allows for more moisture to enter the region, allowing for better cloud cover. Warm temperatures (remaining in the mid to upper 80s) and continued high instability over the region will allow for some more isolated/scattered, diurnally-driven showers and storms over NW Ohio but limited elsewhere. Low pressure enters from the south on Wednesday night, bringing more widespread clouds and rain chances late in the period. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... A fairly active short term period expected across the region as a closed upper low fills over the mid Mississippi valley into the lower Ohio valley. Good moisture return expected from the Gulf and Mid Atlantic regions will allow for periodic shower/thunderstorms chances Thursday into Friday. The pattern becomes more progressive Friday and Friday night as a potent shortwave trough slides southeast from the Northern Tier through the Great Lakes, forcing a cold front southeast across the region. The front will clear the area to the east Friday night, with high pressure building into the region from the west bringing drying conditions. Highs in the low 80s Thursday will follow with highs in the mid 70s to near 80 Friday. && .LONG TERM /SATURDAY THROUGH TUESDAY/... A cooler and more quiet long term period on tap as a large area of high pressure slowly builds southeast across the region through the period. Dry conditions are expected during this time, with no significant precipitation potential across the region until Tuesday at the earliest. Highs will only reach the mid to upper 60s over the weekend, with normal temperatures Monday and a return to above normal temperatures likely midweek. && .AVIATION /18Z Tuesday THROUGH Sunday/... Isolated showers and thunderstorms are developing in the southwestern part of the area and will dissipate by this evening, but VFR conditions will remain at most locations for the remainder of the day. Only have a vicinity thunder mention at KFDY for a few hours this afternoon for this convection. Scattered cumulus field will develop on Wednesday afternoon and isolated showers or thunderstorms are possible in western Ohio on Wednesday afternoon, but VFR conditions are expected. Winds will be southeasterly at inland terminals, but both KCLE and KERI will have a few hours of northeasterly winds this afternoon, with winds becoming southeasterly after sunset. A lake breeze will produce a northeasterly wind shift at KCLE and KERI on Wednesday afternoon. Outlook...Non-VFR possible with scattered thunderstorms on Thursday. More widespread thunderstorms and non-VFR possible Friday with a cold front. && .MARINE... A quiet few days on the lake as high pressure remains in control across the region. Southerly winds developing across the lake tonight will become easterly Wednesday, with some potential for minor lakeshore flooding across the western basin. Winds will become southerly again late Thursday and Thursday night as a cold front approaches the lake from the west. The front will cross the lake late Friday and Friday night with winds becoming northerly Saturday and Sunday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Sefcovic NEAR TERM...Sefcovic SHORT TERM...Greenawalt LONG TERM...Greenawalt AVIATION...Maines/Sefcovic MARINE...Greenawalt
Hazardous weather outlook, May 26, 4:07 AM EDT, 12 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 407 AM EDT Tue May 26 2020 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-270815- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 407 AM EDT Tue May 26 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie, western Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 26, 2:30 PM EDT, 2 hours before
Special Weather Statement
National Weather Service Cleveland OH
230 PM EDT Tue May 26 2020
OHZ006-008-018-261915-
Seneca-Wood-Sandusky-
230 PM EDT Tue May 26 2020
...A STRONG THUNDERSTORM WILL AFFECT WESTERN SENECA...SOUTHWESTERN
SANDUSKY AND SOUTHEASTERN WOOD COUNTIES...
At 230 PM EDT, a strong thunderstorm was located near New Riegel, or
near Tiffin, moving north at 20 mph.
Wind gusts up to 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Tiffin, Fostoria, New Riegel, Wayne, Bettsville, Risingsun, Helena,
West Millgrove, Burgoon, Bascom and Kansas.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4136 8323 4105 8316 4099 8338 4100 8339
4104 8342 4116 8342 4117 8350 4128 8357
TIME...MOT...LOC 1830Z 162DEG 17KT 4110 8331
SefcovicSpecial weather statement, May 26, 3:13 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Cleveland OH
313 PM EDT Tue May 26 2020
OHZ017-018-027-262000-
Seneca-Wyandot-Hancock-
313 PM EDT Tue May 26 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SENECA...
NORTHWESTERN WYANDOT AND SOUTHEASTERN HANCOCK COUNTIES...
At 313 PM EDT, a strong thunderstorm was located near Upper Sandusky,
moving northwest at 10 mph.
Wind gusts up to 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Upper Sandusky, Vanlue, New Riegel, Carey, Wharton and Kirby.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4083 8320 4076 8342 4095 8359 4105 8347
4108 8328
TIME...MOT...LOC 1913Z 157DEG 10KT 4086 8336
SefcovicSpecial weather statement, May 26, 4:07 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Cleveland OH
407 PM EDT Tue May 26 2020
OHZ017-262030-
Hancock-
407 PM EDT Tue May 26 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HANCOCK COUNTY...
At 407 PM EDT, a strong thunderstorm was located over Findlay, moving
northwest at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Findlay, North Baltimore, McComb, Van Buren, Benton Ridge and Jenera.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4117 8373 4117 8365 4101 8353 4090 8372
4108 8389 4110 8388
TIME...MOT...LOC 2007Z 143DEG 25KT 4102 8369
OudemanSpecial weather statement, May 26, 4:14 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Cleveland OH
414 PM EDT Tue May 26 2020
OHZ003-006-262100-
Wood-Lucas-
414 PM EDT Tue May 26 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WOOD AND
NORTHWESTERN LUCAS COUNTIES...
At 414 PM EDT, a strong thunderstorm was located over Rossford, or
near Toledo, moving northwest at 25 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Toledo, Perrysburg, Oregon, Sylvania, Rossford, Northwood, Holland,
Maumee, Ottawa Hills, Walbridge and Millbury.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4173 8347 4161 8341 4155 8341 4148 8360
4172 8381
TIME...MOT...LOC 2014Z 153DEG 21KT 4160 8355
OudemanLocal storm report, May 26, 4:24 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
424 PM EDT TUE MAY 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM TSTM WND GST 2 SW FINDLAY 41.02N 83.67W
05/26/2020 M59 MPH HANCOCK OH ASOS
ASOS STATION KFDY FINDLAY REPORTS 59 MPH
GUST.
&&
DKThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 2:30 PM EDT | Special Weather Statement | CLE | Seneca | 45 min |
| May 26, 3:13 PM EDT | Special Weather Statement | CLE | Wyandot | 47 min |
| May 26, 4:07 PM EDT | Special Weather Statement | CLE | Hancock | 23 min |
| May 26, 4:14 PM EDT | Special Weather Statement | CLE | Lucas | 46 min |
| May 26, 5:03 PM EDT | Special Weather Statement | CLE | Lucas | 27 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.